Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Seung-Mok Ryoo 2 Articles
A Case of Severe Aconitine Intoxication with Ventricular Tachycardia, Successfully Treated by a Combination of Two Anti-arrhythmic Drugs
Seung-Mok Ryoo, Chang-Hwan Sohn, Bum-Jin Oh, Won Kim, Kyoung-Soo Lim
J Korean Soc Clin Toxicol. 2011;9(2):105-108.   Published online December 31, 2011
  • 68 View
  • 0 Download
AbstractAbstract PDF
Aconitine is an anti-inflammatory agent with therapeutic uses in oriental medicine as an analgesic and for treatment of stroke. Because of its sodium channel effect, aconitine can promote undesirable, wide complex tachyarrhythmia. If tachycardia develops during use of aconitine, class Ia and class III anti arrhythmic drugs can be utilized for treatment. However there are no single anti-arrhythmia agents which are uniformly effective. We report a case, characterized by wide complex tachyarrhythmia and severe hypotension, which was successfully treated by simultaneous injections of amiodarone and lidocaine. A 59-year-old woman exhibiting clinical signs of drowsiness as a result of ingesting 6 g of aconitine, was admitted to the emergency department. Initially, wide complex tachyarrhythmia (ventricular tachycardia and pulse rate of 180 beats/min) and severe hypotension (blood pressure of 53/26 mmHg) was observed. After simultaneous injection of amiodarone and lidocaine, the patient's rhythm pattern changed to an accelerated junctional rhythm with ventricular premature complex. Two hours later, the patient's heart pattern became a sinus rhythm. As demonstrated by this case, simultaneous injections of amiodarone and lidocaine can be useful in treating ventricular arrhythmia induced by aconitine.
Clinical Analysis of Puffer Fish Poisoning Cases
Seung-Hwan Hyun, Chang-Hwan Sohn, Seung-Mok Ryoo, Bum-Jin Oh, Kyung-Soo Lim
J Korean Soc Clin Toxicol. 2011;9(2):95-100.   Published online December 31, 2011
  • 91 View
  • 1 Download
AbstractAbstract PDF
Purpose: Ingestion of puffer fish can be poisonous due to the presence of potent neurotoxins such as tetrodotoxin (TTX) found in its tissues. There are few clinical reports related to TTX. We performed this study to evaluate the clinical characteristics of TTX poisoning. Methods: We conducted a retrospective study of the 41 patients diagnosed with TTX poisoning who visited the Seoul Asan medical center from July 2004 and December 2010. A review of patients' electronic medical records and patient telephone interviews were conducted. Diagnosis of TTX poisoning was confirmed by observing the casual link between puffer fish consumption and the development of typical TTX intoxication symptoms. Results: The mean age of the patients included in the study was 46.6 years. The highest incidence of intoxication was observed in patients in their 50s (10 patients). Seasonal distribution of intoxication events included 10 in spring, 7 in summer, 10 in fall, and 14 in winter. In most cases, symptoms occurred within 1 hour of ingestion. A wide range of symptoms were associated with puffer fish ingestion affecting multiple body systems including neuromuscular (27 patients), gastrointestinal (19 patients), and cardiopulmonary/vascular (19 patients). All patients were treated with symptomatic and supportive therapy and recovered completely, without sequelae, within 48 hours. In three cases, ventilator support was required. Conclusion: TTX poisoning is not seasonally related, and patients admitted to the emergency room were observed with a wide range of symptoms. Where TTX poisoning is diagnosed, supportive therapy should be performed. Early intubation and ventilation is important, especially is cases of respiratory failure.

JKSCT : Journal of The Korean Society of Clinical Toxicology